Arkansas, 2007

Hail and Damaging Winds in Arkansas, April 10 to 11, 2007

April 10 to 11, 2007 · NWS LZK · 17 events in 8 counties and zones

A cluster of severe thunderstorms developed in Oklahoma during the late afternoon and early evening of April 10th. The storms moved east-southeastward along a frontal boundary, affecting parts of western and southern Arkansas during the late evening hours of April 10th and early morning hours of April 11th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cluster of severe thunderstorms developed in Oklahoma during the late afternoon and early evening of April 10th. The storms moved east-southeastward along a frontal boundary, affecting parts of western and southern Arkansas during the late evening hours of April 10th and early morning hours of April 11th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 10, 7:40 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, Apr 10, 7:40 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
840 PM CDT TUE APR 10 2007

.DISCUSSION...
EVENING CONVECTION OVER AR PUSHING NE WITH SHORTWAVE ENERGY AS IT
LIFTS TO THE NE. HAVE SEEN MOSTLY SHOWERS WITH ONLY ISOLATED WEAK
THUNDERSTORMS TODAY AND THIS EVENING. 00Z KLZK SOUNDING HAD A PRECIP
WATER VALUE OF 1.07 INCHES...LI OF +8.6...WINDS VEERING SURFACE TO
6K FT WITH A 40 KT LOW LEVEL JET...WHILE A WARM LAYER 1K-7K FT.
OVERCAST OVER AR TODAY ALLOWED MINIMAL HEATING TO HELP WITH
DESTABILIZATION...HENCE MOSTLY SHOWERS WITH ELEVATED THUNDER.
CONVECTION OVER SE OK CONTINUES TO MOVE E-SE...& UPDATED SPC DAY 1
HAS FAR SW AR IN A SLIGHT RISK. CONVECTION WAS RUNNING ALONG THE
THETA-E GRADIENT & NEAR THE WARM FRONT OVER SE OK TO NORTHERN LA.
EXPECT CONVECTION TO GRADUALLY WEAKEN AS IT MOVES SE...WITH MORE
STABLE ATMOSPHERE & MOVEMENT AWAY FROM DYNAMICS. CURRENT FORECAST
HAS CHANCE TO LIKELY POPS...WITH CURRENT TRENDS & EXPECTED UPPER
ENERGY PUSHING ACROSS THE STATE OVERNIGHT. MODELS ARE CONSISTENT...&
EVIDENT IN THE SATELLITE DATA...THAT SOME UPPER LOW DEEPENING WILL
OCCUR OVER THE SOUTHERN PLAINS...THEN LIFT ACROSS AR OVERNIGHT. THIS
TREND STILL LOOKS GOOD. WILL FINE TUNE A BIT LATER BASED ON RADAR
TRENDS. REST OF FORECAST ON TRACK. (59)

.PREV DISCUSSION... /ISSUED 626 PM CDT TUE APR 10 2007/

.AVIATION...
IFR CONDITIONS WILL CONTINUE OVER MOST OF ARKANSAS THIS EVENING
THROUGH WEDNESDAY MORNING.(38)
&&

.PREV DISCUSSION... /ISSUED 235 PM CDT TUE APR 10 2007/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
SCTD TO NUMEROUS SHOWERS/ISOLD STORMS CONT TO WORK NEWD ACRS THE FA
THIS AFTN. ACTIVITY ASSOCD WITH A SHRTWV NOW WORKING INTO WRN AR.
MEANWHILE...ANOTHER SHRTWV IS DROPPING SEWD OUT OF THE CNTRL ROCKIES
AND WL HAVE SOME EFFECT ON OUR AREA LATER TNGT. THIS ALL LEADS TO A
TOUGH POP FCST FOR THE FIRST PD. WL INDC SOME DCRS IN RAIN CHCS THIS
EVENING AS FIRST SYS CONTS TO WORK EWD AND THEN BRING ANOTHER ROUND
OF RAIN THRU THE REGION AFT MIDNIGHT...WITH BEST CHCS OVR NRN AR.

OTHER THAN SOME LINGER RAIN CHCS IN THE E EARLY WED MRNG...EXPECT
DRY CONDS ACRS THE FA WED AS ASSOCD SFC LOW LIFTS NEWD. SOME LOW
CLOUDS MAY KEEP MAX TEMPS DOWN A BIT OVR NRN AR. HOWEVER...INCRSG
WLY WINDS COULD RESULT IN A DECENT WARMUP OVR THE STATE WED AFTN.

DRY CONDS WL CONT THRU THU. A SHOT OF SLIGHTLY COOLER AIR WL WORK
INTO THE REGION BEHIND A WEAK CDFNT THU. BNDRY WL EVENTUALLY STALL
JUST SW OF THE STATE LATE THU. A NEW STORM SYS WL BEGIN TO DVLP IN
THE SRN PLAINS THU NGT AND FRI...BRINGING THE STALLED FNT SLOLY BACK
NWD ACRS AR AS A WRMFNT. HAVE A CHC OF SHRA/TSRA THU NGT AND FRO
MRNG OVR NWRN ZNS...VCNTY BETTER WAA REGIME AND LOW LVL JET AXIS.

THE STORM SYS IS PROGGED TO TRACK NEWD LATE FRI INTO THE START OF
THE LONG TERM. STILL SOME NOTED DIFFERENCES WITH THE MODELS WITH
EVENTUAL TRACK AND TIMING OF THE LOW AND ASSOCD CDFNT ACRS AR. BOTH
THE GFS AND NAM ARE FAIRLY CLOSE THRU 84 HRS WITH TIMING...WITH THE
ECMWF SLOWER AND FURTHER S WITH THE SYS. WL CONT TO TREND TOWARD THE
GFS/NAM SOLUTIONS ATTM AND SEE HOW THINGS PLAY OUT WITH THE NEXT FEW
MODEL RUNS. STILL LOOKS LIKE WE WOULD EVENTUALLY SEE A SQUALL LN
SWEEP THRU THE FA FRI NGT/EARLY SAT...WITH CONDS FAVORABLE FOR SVR
STORMS.

LONG TERM...SATURDAY THROUGH TUESDAY
THE COLD FRONT WILL BE MOVING EAST OF ARKANSAS AT THE BEGINNING OF
THE LONG TERM. SOME WRAP AROUND MOISTURE WILL MOVE OVER THE REGION
AS THE UPPER LOW MOVES OUT...BUT ONLY HAVE INCREASED CLOUD COVER
WITH THIS FEATURE. HIGH PRESSURE AND DRIER AIR THEN MOVES IN FOR THE
REST OF THE EXTENDED...WITH NEAR NORMAL TEMPERATURES. NEW MODEL RUNS
ARE SHOWING ANOTHER SYSTEM MOVING IN FOR TUESDAY...BUT WILL WAIT
UNTIL THERE IS BETTER CONSISTENCY BEFORE INTRODUCING POPS WITH THIS
SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     56  50  66  40 /  80  80  20  10
CAMDEN AR         56  53  73  43 /  70  50  10  10
HARRISON AR       51  47  63  38 /  80  80  10  10
HOT SPRINGS AR    56  51  71  42 /  70  60  10  10
LITTLE ROCK   AR  57  52  70  41 /  80  60  10  10
MONTICELLO AR     57  55  74  43 /  70  60  20  10
MOUNT IDA AR      54  50  71  41 /  70  60  10  10
MOUNTAIN HOME AR  51  48  62  38 /  80  90  10  10
NEWPORT AR        59  50  67  40 /  80  90  20  10
PINE BLUFF AR     58  54  72  42 /  80  60  20  10
RUSSELLVILLE AR   52  50  67  40 /  80  70  10  10
SEARCY AR         57  51  69  41 /  80  80  20  10
STUTTGART AR      59  53  71  42 /  80  80  20  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...38
Hazardous weather outlook, Apr 10, 7:05 PM CST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
805 PM CDT TUE APR 10 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
805 PM CDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...OVERNIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHWEST
ARKANSAS OVERNIGHT. THE MAIN WEATHER THREAT WILL BE DAMAGING WINDS
AND ISOLATED TORNADOES.

AN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE SLOWLY TOWARDS ARKANSAS
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AS TEMPERATURES WARM UP THIS WEEK...STORM SYSTEMS WILL BECOME MORE
PROGRESSIVE...WITH CHANCES FOR RAIN EVERY FEW DAYS.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY
WEDNESDAY ALONG A COLD FRONT. HIGH PRESSURE AND DRY WEATHER WILL
FOLLOW ON THURSDAY...WITH A NEW SYSTEM BREWING IN THE ROCKIES.

THE NEW SYSTEM WILL APPROACH FROM THE WEST ON FRIDAY AND CHANCES FOR
THUNDERSTORMS WILL INCREASE. A WARM AND UNSTABLE ATMOSPHERE WILL
BE IN PLACE...WITH A LOT OF ENERGY SURROUNDING THE SYSTEM. GIVEN
THIS...IT APPEARS THAT SOME THUNDERSTORMS COULD BECOME SEVERE FRIDAY
AFTERNOON AND EVENING.

SHOWERS AND THUNDERSTORMS WILL LINGER INTO EARLY SATURDAY...WITH
COOLER WEATHER TO RETURN FOR NEXT WEEKEND. WARMING TEMPERATURES ARE
THEN EXPECTED FOR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

38

In the hours before

Special weather statement, Apr 10, 9:10 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1010 PM CDT TUE APR 10 2007

ARZ030-037-038-040-110410-
LOGAN-POLK-SCOTT-YELL-
1010 PM CDT TUE APR 10 2007

...SIGNIFICANT WEATHER ALERT FOR LOGAN...POLK...SCOTT AND YELL
COUNTIES UNTIL 1115 PM CDT...

AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF THUNDERSTORMS...WITH SOME ISOLATED STRONG STORMS...
PUSHING IN ACROSS SOUTHWEST AND SOUTH-CENTRAL ARKANSAS...MOVING EAST
AT 45 MPH.

THE STORMS WILL PRODUCE HEAVY RAIN...POSSIBLE SMALL HAIL...WIND
GUSTS UP TO 40 MPH...AND FREQUENT AND DANGEROUS LIGHTNING.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

59
Special weather statement, Apr 10, 9:53 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1053 PM CDT TUE APR 10 2007

ARZ030-037-038-040-041-110455-
LOGAN-MONTGOMERY-POLK-SCOTT-YELL-
1053 PM CDT TUE APR 10 2007

...SIGNIFICANT WEATHER ALERT FOR LOGAN...MONTGOMERY...POLK...SCOTT
AND YELL COUNTIES UNTIL MIDNIGHT CDT...

AT 1051 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
TRACK AND AREA OF STRONG THUNDERSTORMS...OVER POLK AND SCOTT
COUNTIES...MOVING EAST-NORTHEAST AT 30 MPH.

THE STORMS ARE CAPABLE OF PRODUCING SMALL HAIL...HEAVY RAIN...WIND
GUSTS UP TO 40 MPH AND FREQUENT AND DANGEROUS LIGHTNING.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

59

The radar

The Western Arkansas radar (KSRX), 106 km away, was scanning. The volume nearest the first event began at 04:43 UTC.

Open the radar archive at this moment

Event by event

14 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Montgomery

When
April 10, 10:45 PM CST
Where
Montgomery County, Mt Ida
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
34.550, -93.630

Hail, Polk

When
April 10, 11:05 PM CST
Where
Polk County, 4 mi NE of Hatfield
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.521, -94.330

Hail, Garland

When
April 10, 11:05 PM CST
Where
Garland County, Crystal Spgs
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
34.520, -93.330

Hail, Garland

When
April 10, 11:10 PM CST
Where
Garland County, Mountain Pine
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
34.570, -93.170

Hail, Polk

When
April 10, 11:10 PM CST
Where
Polk County, 0.9 mi NE of Cove
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
34.440, -94.410

Hail, Polk

When
April 10, 11:10 PM CST
Where
Polk County, 0.69 mi N of Hatfield
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
34.490, -94.380

Hail, Garland

When
April 10, 11:15 PM CST
Where
Garland County, 0.69 mi S of Hot Spgs
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
34.490, -93.050

Hail, Pike

When
April 10, 11:45 PM CST
Where
Pike County, New Hope
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.230, -93.880

Hail, Hot Spring

When
April 10, 11:50 PM CST
Where
Hot Spring County, 0.69 mi N of Rockport
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
34.390, -92.820

Hail, Pike

When
April 10, 11:50 PM CST
Where
Pike County, 4.78 mi WSW of Salem
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.300, -93.700

Hail, Pike

When
April 10, 11:55 PM CST
Where
Pike County, 0.57 mi W of Daisy
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.230, -93.740

Hail, Clark

When
April 11, 12:10 AM CST
Where
Clark County, 0.57 mi W of Amity
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
34.270, -93.460

Hail, Hot Spring

When
April 11, 12:25 AM CST
Where
Hot Spring County, Bismarck
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
34.320, -93.170

Thunderstorm Wind, Clark

When
April 11, 12:38 AM CST
Where
Clark County, Arkadelphia
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.120, -93.070

Several trees were blown down.

Hail, Clark

When
April 11, 12:41 AM CST
Where
Clark County, Arkadelphia
Measured
1.75 in hail
Reported by
Public
Coordinates
34.120, -93.070

Thunderstorm Wind, Dallas

When
April 11, 12:58 AM CST to 1:01 AM CST
Where
Dallas County, 2 mi W of Manning to 1 mi S of Manning
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
34.020, -92.815

A few trees were blown down.

Thunderstorm Wind, Cleveland

When
April 11, 1:35 AM CST
Where
Cleveland County, 2 mi W of Kedron
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
34.050, -92.185

A tree was blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24458, 14994, 24459, 24460, 24461, 24462, 24463, 24464, 24465, 24466, 24467, 24468, 24469, 14858, 24470, 14866, 14993.